MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. CLARIFLEX; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. CLARIFLEX; INTRAOCULAR LENS
Model Number CLRFLXC
Medical Device Problem Code Material Opacification (1426)
Health Effect - Clinical Code Blurred Vision (2137)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a2 and a4: unknown; requested but not provided.Section b3: unknown; requested but not provided.Section d6a: if implanted; give date: unknown/not provided.Section e1: email address: unknown; requested but not provided.Section e1: telephone number: (b)(6).Section h3-other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to obtain the missing information; however, no response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (iol) had opacified after implantation in the patient's eye.The iol was explanted due to blurry vision and a non-johnson & johnson iol was implanted.There was no reported patient injury.No additional information was provided.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation? yes.Section d9: returned to manufacturer on: june 16, 2023.Section h3: device evaluated by manufacturer¿ yes.Device evaluation: the product was returned to the manufacturing site for evaluation.The complaint lens was received inside of a specimen vial.No additional materials were received.Visual inspection under magnification revealed that the complaint lens was received coated in viscoelastic residue.The lens was evaluated with a white and black background.A thin film on the surface of the lens could be observed.Material analysis of the thin film was consistent with a heterogenous mixture, possibly composed of some or all of the following: inorganic salt species similar to sodium hyaluronate, polyethylene glycol (peg) oleate (e.G., surfactant, emulsifier, lubricant), another glycol derivative such as peg ether/ester, possibly a fatty acid glycol tallowate (surfactant, waxy soap), and another unidentified species.The fourier transform infrared (ftir) spectrum raw data output file was compared against the manufacturing process ftir library and did not yield any results with at least a 0.90000 correlation.The top hit for the first substance was ophthalmic viscoelastic device (ovd) evap with a correlation value of 0.8013928.The top hit for the second substance was ovd evap with a correlation value of 0.53420173.The complaint issue reported could not be confirmed and no product deficiency or product malfunction could be identified.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
CLARIFLEX
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17239227
Report Number3012236936-2023-01563
Device Sequence Number17943811
Product Code HQL
UDI-Device Identifier05050474501454
UDI-Public(01)05050474501454
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2012
Device Model NumberCLRFLXC
Device Catalogue NumberCLRFLXC150
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2023
Supplement Date Received by Manufacturer10/25/2023
Initial Report FDA Received Date06/30/2023
Supplement Report FDA Received Date11/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian